Alert archive / Maine / Coastal Flood Statements in 2011

Coastal Flood Statement 4, NWS Gray, ME

February 2, 2011Cumberland County, York County, Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Feb 2, 2011, 3:35 AM EST for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Feb 2, 2011, 8:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 3:35 AM EST (08:35 UTC)
In effect from
Feb 2, 2011, 8:00 AM EST
Expired
Feb 2, 2011, 12:00 PM EST
In force
4 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Feb 1, 7:05 PM EST, 8 hours 30 minutes earlier.

Area forecast discussion, Feb 1, 7:05 PM EST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
705 PM EST TUE FEB 1 2011

.SYNOPSIS...
WEAK LOW PRESSURE SOUTHEAST OF CAPE COD WILL QUICKLY RACE EAST SOUTH
OF NOVA SCOTIA TONIGHT AS ANOTHER AREA OF LOW PRESSURE APPROACHES
FROM THE SOUTHWEST. LOW PRESSURE WILL WEAKEN AS IT MOVES INTO
UPSTATE NEW YORK ON WEDNESDAY AS A SECONDARY AREA OF LOW PRESSURE
DEVELOPS IN THE VICINITY OF CAPE COD. LOW PRESSURE WILL SHIFT
EAST INTO THE MARITIMES EARLY WEDNESDAY NIGHT. A RIDGE OF HIGH
PRESSURE WILL BUILD IN FROM THE WEST ON THURSDAY AND WILL HOLD
THROUGH FRIDAY. LOW PRESSURE OFF THE MID ATLANTIC COAST WILL TRACK
NORTHEAST ON SATURDAY PASSING SOUTHEAST OF CAPE COD AND SHIFTING
INTO THE MARITIMES SATURDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATE...CURRENT FORECAST IS ON TRACK. WILL LET THE WINTER WEATHER
ADVISORY EXPIRE AT 7PM. HAVE UPDATED THE STORM TOTAL SNOWFALL IN
THE NDFD TO NOT INCLUDE THE SNOW THAT FELL TODAY. THE LAST OF THE
ACCUMULATING SNOW ASSOCIATED WITH THE FIRST SFC LOW IS NOW EXITING
THE FCST AREA. SOME OFF AND ON LIGHT SNOW OR SNOW SHOWERS WILL
OCCUR TONIGHT EVEN SOME LIGHT FREEZING DRIZZLE. THE PRECIPITATION
WITH THE NEXT SYSTEM WILL MOVE INTO SW NH AROUND 3 OR 4AM AND
SPREAD NORTHEAST.

PREV DISC...WEAK SHORT WAVE TROUGH AND ATTENDANT AREA OF SFC LOW
PRESSURE SOUTH OF LONG ISLAND NY THAT HAS BEEN AIDING IN A GENERAL
LIGHT TO MODERATE SNOW ACROSS MUCH OF THE CWA WILL MOVE OUT LATER
THIS AFTERNOON AND EARLY EVENING. THIS WILL BRING AN END TO THE
STEADY SNOWFALL AROUND DUSK...SOONER IN SOME AREAS.
OVERALL...EXPECTING A GENERAL 3 TO 6 INCHES ACROSS SOUTHERNMOST NH
AND SOUTHERNMOST ME FROM THIS SYSTEM...WITH LIGHTER AMOUNTS TO THE
NORTH. WE DON'T EXPECT MUCH IN THE WAY OF ADDITIONAL SNOWFALL
AFTER SUNSET...AND THE WINTER WEATHER ADVISORY IS EXPECTED TO
EXPIRE ON TIME /00Z/. HOWEVER...ROADS ARE LIKELY TO BE QUITE
SLIPPERY DURING THE EVENING COMMUTE...AND FOR MUCH OF THE
OVERNIGHT FOR THAT MATTER.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
STRONG SHORT WAVE TROUGH WILL CONTINUE TO EJECT OUT OF THE PLAINS
AND INTO THE INDIANA/OHIO AREA TONIGHT. STRONG WAA IN ADVANCE OF
THIS SHORT WAVE TROUGH WILL BEGIN TO SPREAD SNOW ACROSS NORTHERN
NEW ENGLAND ONCE AGAIN...FROM WEST TO EAST STARTING IN THE PRE-
DAWN HOURS. IT SHOULD BEGIN SNOWING IN PORTLAND AGAIN BETWEEN 3 AND
6 AM. SNOWFALL RATES WILL LIKELY KICK INTO HIGH GEAR RIGHT OFF THE
BAT...WITH INTENSITIES GOING TO S+ NOT TOO LONG AFTER IT STARTS.

SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE FOR A TIME
LATER WEDNESDAY MORNING INTO THE AFTERNOON HOURS. VISIBILITIES
WILL BE REDUCED TO A 1/4 MILE OR LESS FOR A GOOD CHUNK OF THE
MORNING THROUGH EARLY TO MID AFTERNOON. ADDITIONAL SNOWFALL TOTALS
FROM THE ONSET EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
ARE EXPECTED TO RANGE FROM 9 TO 14 INCHES ACROSS MUCH OF THE AREA.
SLIGHTLY LESSER AMOUNTS ARE EXPECTED ACROSS NORTHERNMOST NH AND
THE WRN MAINE MOUNTAINS WHERE THE BEST FORCING LOOKS TO REMAIN
JUST TO THEIR SOUTH. WINTER STORM WARNINGS REMAIN IN EFFECT FOR
THE ENTIRE AREA. HOWEVER...WE HAVE SIMPLIFIED THINGS A BIT AND
HAVE STARTED ALL ZONES AT 09Z.

SOME SLEET MAY MIX IN ACROSS SOUTHERNMOST NH AND PERHAPS YORK
COUNTY MAINE...BUT IT WON/T LAST LONG IF IT OCCURS AND NOT LIKELY
LIMIT SNOW ACCUMS.

EVEN THOUGH WE HAVE TREATED TODAY/S SNOWFALL EVENT AND WEDNESDAY/S
AS SEPARATE EVENTS FROM AN ADVISORY/WARNING STANDPOINT...OUR SNOW
TOTAL GRAPHIC ON OUR WEB PAGE REFLECTS THE COMBINED TOTAL FOR BOTH
DAYS TO BE CONSISTENT WITH SURROUNDING OFFICES.

WINDS MAY BECOME AN ISSUE BY LATER WEDNESDAY MORNING THROUGH THE
AFTERNOON HOURS ON THE COASTAL PLAIN...ESPECIALLY CLOSER ONE GETS
TO THE SHORE. BUFKIT PROFILES/MOMENTUM TRANSFER ALGORITHMS OFF THE
GFS AND NAM SUPPORT A RELATIVELY DEEP BOUNDARY LAYER CONDUCIVE TO
MIXING WINDS DOWN TO THE SFC. WE THINK 25 TO 30 MPH GUSTS ARE
POSSIBLE ON THE COASTAL PLAIN DURING THE TIME FRAME MENTIONED
ABOVE. THIS WILL LIKELY CAUSE BLOWING AND DRIFTING...WHICH WILL
FURTHER REDUCE VISIBILITIES.

TRAVEL IS NOT RECOMMENDED WEDNESDAY...AS IT WILL BECOME DIFFICULT
AT BEST...AND NEARLY IMPOSSIBLE AT TIMES.

THE SNOW WILL TAPER OFF LATER WEDNESDAY AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
SECONDARY AREA OF LOW PRESSURE WILL RACE THROUGH THE GULF OF MAINE
AND INTO THE MARITIMES WEDNESDAY NIGHT. EXPECT STEADIER SNOWFALL TO
TAPER TO SNOW SHOWERS THROUGH MIDNIGHT WITH ANOTHER INCH OR TWO OF
ACCUMULATION POSSIBLE IN MOST AREAS THROUGH MIDNIGHT. TROUGH OF LOW
PRESSURE HANGING BACK THROUGH SOUTHERN NEW ENGLAND WILL KEEP SKIES
MOSTLY CLOUDY INTO THURSDAY. CONSIDERING THE CLOUD COVER GFS MOS
TEMPS LOOKING TOO COLD AND HAVE BUMPED OVERNIGHT LOWS
UP...ESPECIALLY IN NORTHERN ZONES.

WEAK RIDGE OF HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST ON
THURSDAY. TROUGH OVER SOUTHERN NEW ENGLAND GRADUALLY BREAKS DOWN
DURING THE DAY ALLOWING FOR AT LEAST PARTIAL CLEARING BY EARLY
AFTERNOON. LOOKING FOR JUST A CHANCE OF A SNOW SHOWER IN THE
MOUNTAINS BUT THE REMAINDER OF THE REGION SHOULD REMAIN DRY.

EXPECT MOSTLY CLEAR SKIES DURING THE 1ST HALF OF THURSDAY NIGHT.
WEAK SHORTWAVE CROSSING SOUTHERN CANADA WILL PUSH SOME HIGH CLOUDS
INTO MOUNTAIN AND FOOTHILLS ZONES AFTER MIDNIGHT. CLEAR SKIES AND
LIGHT WINDS DURING THE 1ST HALF OF THE NIGHT WILL ALLOW TEMPS TO
FALL TO ZERO TO 10 BELOW IN THE NORTH AND ZERO TO 10 ABOVE IN THE
SOUTH.

HIGH PRESSURE WILL HOLD OVER THE REGION ON FRIDAY WITH MOSTLY SUNNY
SKIES AND LIGHT WINDS SOUTH OF THE MOUNTAINS. LITTLE MORE IN THE WAY
OF CLOUDS IN THE NORTH.

HIGH PRESSURE WILL HANG ON THROUGH FRIDAY NIGHT AS LOW PRESSURE
HEADS NORTH ALONG THE EAST COAST. LOOKING FOR THE MAJORITY OF THE
NIGHT TO BE MOSTLY CLEAR WITH SOME HIGH CLOUDINESS MOVING IN FROM
THE SOUTH AFTER MIDNIGHT.

LOW PRESSURE PASSING SOUTHEAST OF CAPE COD ON SATURDAY WILL BRINGING
INCREASING CLOUDS AND SNOW TO THE REGION. EXPECT SNOW TO DEVELOP
DURING THE MORNING IN NEW HAMPSHIRE AND OVERSPREAD THE REMAINDER OF
THE REGION THROUGH EARLY AFTERNOON. NOT EXPECTING ANYTHING TOO HEAVY
AT THIS POINT BUT ACCUMULATIONS MAY WARRANT ADVISORIES IN SOME
SOUTHERN LOCATIONS.

SNOW COMES TO AN END SATURDAY NIGHT AS LOW PRESSURE RACES EAST INTO
THE MARITIMES. SHOULD SEE CLEARING DOWNWIND OF THE MOUNTAINS AFTER
MIDNIGHT WITH SKIES REMAINING MOSTLY CLOUDY IN THE NORTH.

WEAK LOW PRESSURE CROSSING SOUTHERN CANADA ON SUNDAY WILL BRING
VARIABLE CLOUDS AND A SLIGHT CHANCE OF SNOW SHOWERS TO THE AREA ON
SUNDAY.

LOW PRESSURE WILL DISSIPATE OVER SOUTHERN QUEBEC SUNDAY NIGHT WITH A
TRAILING COLD FRONT STALLING IN ITS WAKE OVER SOUTHERN CANADA.
ANOTHER MORE SIGNIFICANT AREA OF LOW PRESSURE FORECAST TO TRACK
ALONG THIS BOUNDARY EARLY NEXT WEEK. MODELS CURRENTLY TAKING THIS
SYSTEM TO THE WEST OF THE FORECAST AREA WITH THE WARM SECTOR
SHIFTING NORTHEAST INTO NEW ENGLAND. GENERAL SCENARIO WILL BE SNOW
CHANGING OR MIXING WITH RAIN OR SLEET...BUT WOULD EXPECT CHANGES IN
TRACK AND TIMING IN THE COMING DAYS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...ANY IFR CIGS/VSBYS IN SNOW SHOULD IMPROVE THIS
EVENING. SNOW...HEAVY AT TIMES...WILL COMMENCE AROUND SUNRISE
WEDNESDAY AND CONTINUE FOR MUCH OF THE DAY..RESULTING IN LIFR/VLIFR
CONDITIONS.

LONG TERM...MVFR/IFR CEILINGS/VSBY WEDNESDAY NIGHT...IMPROVING TO
VFR THURSDAY. VFR FRIDAY. IFR/LIFR CEILINGS/VSBY DEVELOPING ON
SATURDAY IN SNOW...IMPROVING TO VFR SATURDAY NIGHT. VFR SUNDAY.

&&

.MARINE...
SHORT TERM...NORTHEAST WINDS WILL INCREASE TONIGHT AND PEAK
WEDNESDAY AFTERNOON. WE EXPECT LOW END GALES TO OCCUR ON THE OCEAN
WATERS WEDNESDAY AFTERNOON. SCA MORE LIKELY ON CASCO BAY. SEAS
WILL INCREASE AND BECOME ROUGH BY WEDNESDAY AFTERNOON...WITH WAVES
OF 10 OR MORE FEET LIKELY.

LONG TERM...SCA'S LIKELY WEDNESDAY NIGHT AND AGAIN ON SATURDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY
     FOR MEZ007>009-012>014-018>028.
NH...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY
     FOR NHZ001>010-013-014.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM EST WEDNESDAY FOR
     ANZ153.
     GALE WARNING FROM 1 PM TO 7 PM EST WEDNESDAY FOR ANZ150>152-
     154.

&&

UPDATE...TFH
Hazardous weather outlook, Feb 1, 7:39 PM EST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
739 PM EST TUE FEB 1 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-030045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
739 PM EST TUE FEB 1 2011

...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>152-154-030045-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
739 PM EST TUE FEB 1 2011

...GALE WARNING IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ153-030045-
CASCO BAY-
739 PM EST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Coastal Flood Statements in Maine, 2011Coastal Flood Statements in New Hampshire, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.